Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 22, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 19, 2017, 4:29 PM EDT for Belknap County, Carroll County, Strafford County, New Hampshire; Oxford County, York County, Maine. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2017, 4:29 PM EDT (20:29 UTC)
- Expired
- Jun 19, 2017, 5:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Oxford County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Strafford County, NH
The radar
The Portland,ME radar (KGYX), 45 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 4:30 PM EDT | TSTM WND DMG | 2 S Madison, NH | TREES DOWN SOUTH OF MADISON. |
| Jun 19, 4:35 PM EDT | TSTM WND DMG | Alton, NH | POWER LINES DOWN. |
| Jun 19, 4:45 PM EDT | TSTM WND DMG | Tamworth, NH | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 12:24 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
211
WUUS51 KGYX 192029
SVRGYX
MEC017-031-NHC001-003-017-192115-
/O.NEW.KGYX.SV.W.0022.170619T2029Z-170619T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Gray ME
429 PM EDT MON JUN 19 2017
The National Weather Service in Gray Maine has issued a
* Severe Thunderstorm Warning for...
Northern York County in southwestern Maine...
Southwestern Oxford County in western Maine...
Northwestern Strafford County in central New Hampshire...
Eastern Belknap County in central New Hampshire...
Southern Carroll County in northern New Hampshire...
* Until 515 PM EDT
* At 429 PM EDT, severe thunderstorms were located along a line
extending from near Moultonborough to near Farmington, moving
northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees, and power lines.
* Locations impacted include...
Conway, Bridgton, Fryeburg, Alfred, Moultonborough, Ossipee,
Meredith, Buxton, Farmington, Lebanon, Alton, Barnstead, Hollis,
Gilmanton, Hiram, Effingham, Cornish, Wolfeboro, Tamworth and
Sandwich.
This also includes...
Lake Winnipesaukee, Pleasant Mountain, Burnt
Meadow Mountains, Peary Mountain, and Mount Cutler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4379 7146 4407 7086 4404 7082 4404 7080
4396 7073 4395 7075 4393 7073 4391 7076
4388 7075 4386 7080 4380 7078 4379 7076
4380 7070 4379 7065 4370 7066 4369 7061
4369 7058 4371 7055 4364 7046 4331 7125
TIME...MOT...LOC 2029Z 227DEG 38KT 4375 7134 4338 7115
HAIL...<.75IN
WIND...60MPH
$$
ARNOTTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:24 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 19, 3:24 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Gray ME
324 PM EDT Mon Jun 19 2017
.SYNOPSIS...
A warm and very humid airmass will remain across the region
through Tuesday. A cold front approaching from the Great
Lakes Region will bring widespread shower and thunderstorm
activity to the region through tonight. Some of the
thunderstorms could produce damaging winds and torrential
downpours into this evening. On Tuesday, the cold front will
gradually weaken as it slides offshore. The next weak trough
will move across the area on Wednesday producing a few showers
mainly in the mountains and foothills. The next more significant
system approaches late Thursday into Friday bringing a return
to unsettled weather.
&&
.NEAR TERM /THROUGH TONIGHT/...
The tropical air mass will remain in place through tonight ahead
of the approaching cold front so widespread showers and
scattered thunderstorms are expected to continue. The severe
thunderstorm watch will remain in effect until 8 pm tonight. The
primary threat with the severe thunderstorm watch is due to
potentially damaging winds.
With very high PWATS exceeding 200 percent of normal torrential
downpours are likely. Some lines of convection will occur and
may produce a training effect, this may cause some flash
flooding so the Flash Flood will remain in effect until 8 am Tue
morning.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
Tue morning the front slowly moves across the area and then off
the coast. This will bring an end to the showers except in the
mountains where some will linger. Surface temps will be very
warm as h85 temps aloft remain around +12C. This will mean highs
should reach into the 80s over most areas.
Tue night a drier westerly flow will develop lowering the
dewpoints and temps. Overnight lows should be in the 50s.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Looks like an activer period with a front/surface low moving
through every few days. For Wednesday a cold front will move
through Wednesday morning with showers and possible
thunderstorms. High pressure builds in for Thursday but the next
front will be arriving Friday first with a warm front moving
through followed by the cold front Friday night. Expect likely
POPS with showers and thunderstorms. The ECMWF moves the front
through Saturday morning but the GFS forms a surface wave on the
front which delays the progress of the front with the front
moving through Sunday morning. Another cold front or trough
moves through Monday afternoon.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Short Term...Tonight variable conditions in showers and
thunderstorms. Some storms may contain high winds into this
evening. MVFR to IFR conditions will occur in the areas of
convection otherwise VFR.
Tue - conditions become VFR behind the exiting frontal passage
by later in the morning and afternoon.
Tue night...VFR.
Long Term...Expect MVFR?IFR in showers and thunderstorms
Wednesday. VFR Thursday. MVFR/IFR returns for Friday afternoon
with conditions lingering into Saturday and possibly Sunday.
&&
.MARINE...
Short Term...SCA conditions will continue tonight into Tue in
a persistent Sly flow. There will be some gusts above 25
kts. Seas will be mainly above 5 ft mainly outside of the bays.
By late Tue and Tue night the winds will shift to the west and
seas will slowly subside. An SCA for just seas will likely be
needed over just the outer waters late Tue into Tue night.
Long Term...SCA possible Friday and Saturday.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Flash Flood Watch through Tuesday morning for MEZ007>009-
012>014.
NH...Flash Flood Watch through Tuesday morning for NHZ001>009-011-
015.
MARINE...Small Craft Advisory until 6 PM EDT Tuesday for ANZ150>154.
&&
NEAR TERM...Marine
SHORT TERM...Marine
LONG TERM...HawleyHazardous weather outlook, Jun 19, 3:12 PM EDT, 1 hour 17 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 312 PM EDT Mon Jun 19 2017 MEZ018>021-NHZ010-012-013-201915- Interior York-Interior Cumberland-Androscoggin-Kennebec-Strafford- Eastern Hillsborough-Interior Rockingham- 312 PM EDT Mon Jun 19 2017 ...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, central New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ007>009-012>014-NHZ001>009-011-015-201915- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Cheshire-Western And Central Hillsborough- 312 PM EDT Mon Jun 19 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... ...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for south central Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ022-201915- Interior Waldo- 312 PM EDT Mon Jun 19 2017 This Hazardous Weather Outlook is for south central Maine. .DAY ONE...This Afternoon and Tonight. A cold front will approach the region from the west tonight. Deep moisture will be in place and will lead to widespread shower and thunderstorm activity...especially late today into this evening. Some of these storms may be strong. If strong storms do form...damaging winds are the most likely threat. Rain in any showers or storms may be heavy at times...and flooding could become an issue if the front slows down tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ023-024-NHZ014-201915- Coastal York-Coastal Cumberland-Coastal Rockingham- 312 PM EDT Mon Jun 19 2017 ...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southwest Maine and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. There is a moderate risk of rip currents at area beaches today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ025>028-201915- Sagadahoc-Lincoln-Knox-Coastal Waldo- 312 PM EDT Mon Jun 19 2017 This Hazardous Weather Outlook is for south central Maine. .DAY ONE...This Afternoon and Tonight. A cold front will approach the region from the west tonight. Deep moisture will be in place and will lead to widespread shower and thunderstorm activity...especially late today into this evening. Some of these storms may be strong ahead of the cold front. If strong storms do form...damaging winds are the most likely threat. Rain in any showers or storms may be heavy at times...and flooding could become an issue if the front slows down tonight. There is a moderate risk of rip currents at area beaches today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ150>154-201915- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 312 PM EDT Mon Jun 19 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jun 19, 2:59 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
259 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG WOLFEBORO 43.59N 71.20W
06/19/2017 CARROLL NH FIRE DEPT/RESCUE
TREE ON WIRES AND MULTIPLE LIMBS DOWNED.
&&
EVENT NUMBER GYX1704024
JCLocal storm report, Jun 19, 3:33 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
333 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD CHESTERFIELD 42.89N 72.47W
06/19/2017 CHESHIRE NH SOCIAL MEDIA
STREET FLOODING ON COYOTE CANYON ROAD AND STREETER HILL
ROAD
0332 PM FLASH FLOOD WESTMORELAND 42.96N 72.44W
06/19/2017 CHESHIRE NH SOCIAL MEDIA
STATE ROUTE 63 IN DANGER OF UNDERMINING.
&&
EVENT NUMBER GYX1704025
EVENT NUMBER GYX1704026
POHLLocal storm report, Jun 19, 3:41 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
341 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM FLASH FLOOD ALSTEAD 43.15N 72.36W
06/19/2017 CHESHIRE NH AMATEUR RADIO
FLOODING ON COOK HILL ROAD.
&&
EVENT NUMBER GYX1704027
POHLLocal storm report, Jun 19, 3:42 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
342 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM TSTM WND DMG GILSUM 43.05N 72.26W
06/19/2017 CHESHIRE NH AMATEUR RADIO
TREE ON ROADWAY... LINES DOWN ON BELVEDERE ROAD
&&
EVENT NUMBER GYX1704028
POHLLocal storm report, Jun 19, 3:51 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
351 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM FLASH FLOOD WALPOLE 43.08N 72.43W
06/19/2017 CHESHIRE NH AMATEUR RADIO
FLOODING ON OLD KEENE ROAD
0350 PM FLASH FLOOD WESTMORELAND 42.96N 72.44W
06/19/2017 CHESHIRE NH AMATEUR RADIO
ROUTE 63 COMPLETELY WASHED OUT. ROAD IS CLOSED.
FLOODING ON ROUTE 12. MANY CULVERTS HAVE OVERFLOWED.
&&
EVENT NUMBER GYX1704029
EVENT NUMBER GYX1704030
POHLLocal storm report, Jun 19, 4:15 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
415 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD LEMPSTER 43.24N 72.21W
06/19/2017 SULLIVAN NH FIRE DEPT/RESCUE
MULTIPLE ROAD WASHOUTS
&&
EVENT NUMBER GYX1704031
JCThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 10:33 AM EDT | Special Weather Statement | GYX | Cheshire | 27 min |
| Jun 19, 11:02 AM EDT | Special Weather Statement | GYX | Merrimack | 43 min |
| Jun 19, 11:44 AM EDT | Special Weather Statement | GYX | Cheshire | 46 min |
| Jun 19, 1:00 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll, Merrimack, Strafford | 60 min |
| Jun 19, 2:10 PM EDT | Special Weather Statement | GYX | Cheshire | 50 min |
| Jun 19, 2:39 PM EDT | Flash Flood Warning | GYX | Cheshire, Sullivan | 6 hr |
| Jun 19, 3:30 PM EDT | Flash Flood Warning | GYX | Grafton, Hillsborough, Merrimack, Sullivan | 3 hr |
| Jun 19, 3:37 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll | 68 min |
| Jun 19, 3:44 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Grafton, Merrimack, Sullivan | 46 min |
| Jun 19, 3:52 PM EDT | Flash Flood Warning | GYX | Belknap, Carroll, Grafton, Hillsborough, Merrimack | 3 hr |
| Jun 19, 4:57 PM EDT | Severe Thunderstorm Warning | GYX | Cheshire, Sullivan | 48 min |
| Jun 19, 5:02 PM EDT | Flash Flood Warning | GYX | Coos | 3 hr |
| Jun 19, 5:41 PM EDT | Severe Thunderstorm Warning | GYX | Hillsborough, Merrimack | 64 min |
| Jun 19, 6:39 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll, Strafford | 36 min |
| Jun 19, 7:31 PM EDT | Areal Flood Advisory | GYX | Belknap, Carroll, Grafton, Merrimack, Strafford | 59 min |
| Jun 19, 1:33 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 57 min |
| Jun 19, 2:07 PM EDT | Special Weather Statement | GYX | York | 53 min |
| Jun 19, 3:32 PM EDT | Flash Flood Warning | GYX | Somerset | 3 hr |
| Jun 19, 5:03 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Oxford | 31 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2017Severe Thunderstorm Warnings in Maine, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.